It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-16-2005, 12:33 PM   #1
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 159
also2tired HB User
Temporary side effects or too much Armour?

This is my 3rd day taking Armour. The first 2 days were at 30 mg, and today my dose was upped to 60 mg. I need to mention that I took the Armour on an empty stomach in the morning, but I went back to bed all 3 days and did not eat until about 3 or 4 hours later! (Maybe I absorbed too much not having any food for that long.) Anyway, about 4 hours after I took the medicine, I felt a slight headache, had a loose bowel movement, and I felt very jittery. (Although sometimes I feel jittery anyway). My heart is NOT beating out of my chest or anything like that, but I just don't feel quite right. I have also been more hungry than usual, and my pulse seems a little faster. Will these symptoms go away in a few days, and will I begin to feel better from my hypo soon? Perhaps 60 mg should be split into 2 doses during the day, or maybe I just need to wait it out? Has anyone else had similar experiences or advice? Thanks so much!

 
Old 12-16-2005, 01:15 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,260
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Temporary side effects or too much Armour?

Sixty mgs is a high starting dose, so I think your side effects are from it. Did an MD prescribe it, or are you self-treating? Most often, people are started at 30 mgs and don't increase for a week or two, depending on how they tolerate that.

 
Sponsors Lightbulb
   
Old 12-16-2005, 05:54 PM   #3
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 159
also2tired HB User
Re: Temporary side effects or too much Armour?

The MD prescribed it that way. Do you think I would do better to go back down to 30 mg for a week and then increase it? I have no knowledge about this whatsoever. After a week, would it make any difference, or would my body still react the same way? Has anyone else taken Armour, and how slow did you start out? (I don't understand what "grains" of Armour are, by the way. I have heard them mentioned by others.) Do side effects go away later, or are you not supposed to feel them at all in the first place (if the dose is right)?

 
Old 12-16-2005, 07:32 PM   #4
Senior Member
(female)
 
Join Date: Aug 2005
Posts: 137
lbright HB User
Re: Temporary side effects or too much Armour?

I started out on 60mg of Armour and 4 hours after I took it I felt a funny feeling in my throat and heart palps. It tool about 6 weeks to go away. I am now up to 90mg without any of those symptoms. It takes time, wait it out.

 
Old 12-17-2005, 06:53 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,260
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Temporary side effects or too much Armour?

Yes, I think you may do better by staying at 30 for a week or so... but you must do what your doctor recommends. See... your body has been without enough thyroid hormone for quite a while. Now that it's getting some, it doesn't quite know what to do with it. It can be quite a shock to one's system, as you're discovering. It's far better for most people to increase gradually. The only time I've heard of someone starting as high as 60 was if they'd had a thyroidectomy, or their TSH was sky-high over 10 or more.

I started out on a mere 15 mgs, and I stayed on it for a full month before it was increased. I'd had a bad experience with Synthroid - going hyper on the smallest dose of that - so my MD was cautious about trying Armour. It worked out in the end, but he increased it by only 15-30 mgs at a time until I got to where I am.

"Grains" and "milligrams" are used interchangably to describe Armour doses. Grain is a more old-fashioned term, milligrams more modern.
One grain equals 60 mgs... a half grain = 30 mgs... a quarter grain = 15, and so on.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Having trouble with armour side effects pete floyd Thyroid Disorders 7 04-07-2008 08:04 PM
armour side effects pete floyd Thyroid Disorders 7 04-07-2008 08:02 PM
temporary paralysis dogs5 Stroke 10 05-19-2007 02:38 PM
Armour & Westhroid Side Effects builder Thyroid Disorders 2 08-24-2006 11:29 AM
Which drug has more side effects. Synthroid or Armour builder Thyroid Disorders 5 08-08-2006 01:02 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (736), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!